MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number PRD-SC30-150
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Codes Vessel Or Plaque, Device Embedded In (1204); No Known Impact Or Consequence To Patient (2692)
Date of Event 01/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The oad was received at csi for analysis with the guide wire engaged in the device.Visual examination confirmed the driveshaft crown area had been cut, and revealed adhered stent material on the distal driveshaft crown and tip bushing section.There was no damage observed on the crown that would have contributed to the adhesion of the stent material.The adhered stent material was an indication that the oad had spun in a previously placed stent, and had become stuck in the vessel, within the stent.The guide wire was confirmed to have been cut, and was removed from the oad without issue.There was no other damage observed with the guide wire.When tested, the oad spun on all speeds and all leds illuminated as expected.The oad functioned as intended.At the conclusion of the device analysis investigation, the reported event was confirmed to be due to user error due to spinning the oad within a previously placed stent.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.(b)(4).
 
Event or Problem Description
After two treatment passes, the stealth orbital atherectomy device (oad) and viperwire guide wire became stuck in the anterior tibial artery.The oad and guide wire were cut to facilitate removal attempts.A non-csi 8fr sheath was inserted into the patient to remove the crown and guide wire, but was unsuccessful.The sheath was exchanged for a non-csi 10f sheath, and the crown and guide wire were removed from the patient.There were no patient complications and the patient was discharged the same day.Analysis of the device confirmed the presence of adhered stent material on the crown of the oad.It was unknown that a previously placed stent was present in the patient, and that the device had inadvertently operated within the stent.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul, mn
MDR Report Key9771979
Report Number3004742232-2020-00059
Device Sequence Number2770114
Product Code MCW
UDI-Device Identifier10852528005046
UDI-Public(01)10852528005046(17)221231(10)302506
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPRD-SC30-150
Device Catalogue Number70056-04
Device Lot Number302506
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2020
Initial Report FDA Received Date02/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR